Alert archive / New Jersey / Gale Warnings in 2024
Gale Warning 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Nov 27, 2024, 9:30 PM EST. It took effect at Nov 28, 2024, 6:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2024, 9:30 PM EST (02:30 UTC)
- In effect from
- Nov 28, 2024, 6:00 AM EST
- Expired
- Nov 28, 2024, 9:36 PM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
515 WHUS71 KPHI 280230 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 930 PM EST Wed Nov 27 2024 ANZ450>455-281530- /O.UPG.KPHI.SC.Y.0089.241128T1100Z-241129T0500Z/ /O.NEW.KPHI.GL.W.0024.241128T1100Z-241129T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 930 PM EST Wed Nov 27 2024 ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 6 AM Thursday to midnight EST Thursday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Winds will increase through the day Thursday with the strongest winds expected late Thursday afternoon through Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-281530- /O.CON.KPHI.SC.Y.0089.241128T1700Z-241129T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 930 PM EST Wed Nov 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From noon Thursday to midnight EST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Fitzsimmons
3 follow-up statements
256 WHUS71 KPHI 280843 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 343 AM EST Thu Nov 28 2024 ANZ450>455-282145- /O.CON.KPHI.GL.W.0024.241128T1100Z-241129T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 AM EST Thu Nov 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt, becoming west in the afternoon, and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Winds will increase through the day Thursday with the strongest winds expected late Thursday afternoon through Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-282145- /O.CON.KPHI.SC.Y.0089.241128T1700Z-241129T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 343 AM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From noon today to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
636 WHUS71 KPHI 282032 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EST Thu Nov 28 2024 ANZ431-290500- /O.UPG.KPHI.SC.Y.0089.000000T0000Z-241129T0500Z/ /O.EXB.KPHI.GL.W.0024.000000T0000Z-241129T0300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 332 PM EST Thu Nov 28 2024 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and rough waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>455-290500- /O.CON.KPHI.GL.W.0024.000000T0000Z-241129T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 PM EST Thu Nov 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-290500- /O.CON.KPHI.SC.Y.0089.000000T0000Z-241129T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 332 PM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
542 WHUS71 KPHI 290236 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 936 PM EST Thu Nov 28 2024 ANZ431-290600- /O.CAN.KPHI.GL.W.0024.000000T0000Z-241129T0300Z/ /O.EXB.KPHI.SC.Y.0089.000000T0000Z-241129T0600Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 936 PM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt and very rough waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-291100- /O.CAN.KPHI.GL.W.0024.000000T0000Z-241129T0500Z/ /O.EXB.KPHI.SC.Y.0089.000000T0000Z-241129T1100Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 936 PM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-291100- /O.CAN.KPHI.GL.W.0024.000000T0000Z-241129T0500Z/ /O.EXB.KPHI.SC.Y.0089.000000T0000Z-241129T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 936 PM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-290500- /O.CON.KPHI.SC.Y.0089.000000T0000Z-241129T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 936 PM EST Thu Nov 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 20 to 30 kt and very rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Nov 27, 6:18 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 27, 6:18 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EST Wed Nov 27 2024
.SYNOPSIS...
A low pressure system will take aim at the area late tonight
into Thanksgiving Day bringing a period of precipitation,
mostly rain. That low pressure moves away by Thanksgiving night,
with weak high pressure briefly returning before a reinforcing
cold front moves through late Friday. Cold Canadian high
pressure then builds into the area on Saturday and persists
through at least early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
615 PM Update...Latest analysis shows high pressure starting to
move off the mid Atlantic coast with low pressure gathering
strength near Arkansas. Through this evening, the high continues
to retreat eastward as the surface low makes rapid progress
east- northeast toward Kentucky and the central Appalachians,
with increasing and lowering clouds but dry conditions and winds
gradually becoming easterly but staying light. Late tonight,
warm advection will help get rain underway across the region
from west to east, with widespread rain expected by dawn. The
exception will be the higher elevations of the Poconos, where it
will likely be snowing at dawn. Lows will be near freezing in
the Poconos, with mid-upper 30s further south and lower 40s in
the main urban areas, near the tidal waters and across the
Delmarva.
While the day starts snowy in the higher elevations of the
Poconos, it won't end that way as warm advection should change
precip over to rain before ending during the afternoon. Right
now, because of marginal temperatures and the changeover, expect
only an inch or two at most across our higher elevations, so no
plans for a Winter Weather Advisory at this time. That having
been said, can't completely rule out higher amounts if
precipitation comes down heavily for a time before the
changeover. Further south, rain will likewise end later in the
day, but clouds will linger as the low passes right across the
I-95 corridor on its way east-northeast toward the coast. This
will allow some warming south of its track as the warm front
briefly lifts north, with highs in the 50s likely and near 60
possible in the southern part of Delaware. North of the low
track, 40s will be common, with 30s in the Poconos. Overall,
liquid-equivalent precipitation totals will be around a half
inch, a bit less across our southernmost zones and closer to an
inch in the far north, with highest amounts likely to fall where
some will be snow in the Poconos.
As the low pulls out during the afternoon, winds become westerly
and start to get a bit gusty, with gusts of 20-25 mph likely as
we approach the evening hours. However, it should be dry by
then.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Strengthening low pressure departs quickly on Thursday night
before moving into the Canadian Maritimes on Friday. Skies will
gradually clear overnight with low temps bottoming out in the
upper 20s to mid 30s.
For Friday and into Friday night, dry and cooler weather is
expected as high pressure starts to build in from the west.
Mostly sunny skies are in store with high temperatures mainly in
40s areawide. However, before the high establishes itself, a
reinforcing shot of colder and drier air will surge into the
region late in the day as a secondary cold front moves across
the area. Other than an increase in some cloud cover, no
precipitation is expected due to limited moisture in the
atmospheric column.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The main story of the long term period will be that the region
will be cold and dry. This is due to a deep longwave trough that
will be situated over the eastern-third of the US for the
weekend into at least early next week. This will result in below
normal temperatures as an expansive area of cold Canadian high
pressure dominates. It will be precipitation free through
Wednesday other than a few snow showers in the higher
elevations.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR to start, then dropping to IFR toward dawn as
rain overspreads the area with low vsby and cigs. Winds becoming
generally easterly 5-10 kts. Moderate confidence.
Thursday...IFR to start, then gradually becoming VFR by evening
as rain departs. Winds easterly to start, becoming southerly
then westerly and picking up to 10-15 kts with gust to 20-25 kts
in the afternoon. Finally worth noting, there may be a period of
a few hours during the morning where low level wind shear is an
issue as winds around 2000 feet will be about 40 knots. Moderate
confidence.
Outlook...
Thursday night...Sub-VFR conditions possible early with a
slight chance of a rain shower, otherwise skies clear overnight.
Friday through Monday...VFR. No significant weather expected.
&&
.MARINE...
Sub-SCA conditions tonight, then winds pick up from the east and
then south and finally peak from the west during the afternoon,
with SCA going into effect on the ocean zones during the morning
and midday on the bay. Winds may briefly reach gale strength
when they turn westerly behind a cold front in the afternoon.
Rain will also result in poor visibility during the late night
tonight and much of Thursday, improving late. Seas building to
4-6 feet by day's end.
Outlook...
Thursday night...SCA conditions probable in the evening with a
small risk of gales. Slight chance of a rain shower. Winds
around 15-20 kt with gusts up to 30 kt and seas of 3-5 feet,
diminishing late.
Friday...No marine headlines expected. Winds around 10-20 kt
and seas of 2-3 feet.
Friday night through Monday...SCA conditions possible. Fair
weather.
&&
.CLIMATE...
Driest autumn (Sep-Nov) on record, and any 3-calendar month period
on record, plus current status:
9/1-11/26 Driest Driest 3 Year/
Site 2024 precip Autumn Year Calendar months months
Allentown (ABE) 3.02 3.81 1922 3.58 Oct-Dec 1928
A.C. Airport (ACY) 2.27 3.34 2001 2.35 Oct-Dec 1946
A.C. Marina (55N) 1.68 2.89 1941 2.52 Aug-Oct 1895
Georgetown (GED) 1.43 2.67 2001 2.20 Aug-Oct 2024
Mount Pocono (MPO) 5.34 4.21 1931 3.36 Oct-Dec 1928
Philadelphia (PHL) 2.50 2.37 1922 2.37 Sep-Nov 1922
Reading (RDG) 2.44 2.89 1922 2.89 Sep-Nov 1922
Trenton (TTN) 2.26 3.18 1922 2.66 Jun-Aug 1966
Wilmington (ILG) 2.14 3.17 1922 3.17 Sep-Nov 1922
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from noon Thursday to midnight EST
Thursday night for ANZ430-431.
Small Craft Advisory from 6 AM Thursday to midnight EST
Thursday night for ANZ450>455.
&&
SYNOPSIS...Franklin/RCM
NEAR TERM...Fitzsimmons/RCM
SHORT TERM...Franklin
LONG TERM...Franklin
AVIATION...Fitzsimmons/Franklin/RCM
MARINE...Franklin/RCM
CLIMATE...The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 5:47 AM EST | Winter Weather Advisory | PHI | Carbon, Monroe | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.